MPN Voice

Gabapentin and blood disorders

I have been on Gabapentin for a number of years now and something in a magazine caught my eye about Gabapentin and blood disorders. On looking it up this is what I found

What Are Potential Serious Reactions of Gabapentin?

Serious side effects of gabapentin occur rarely, but can include:

•Abnormal blood counts (leukopenia or thrombocytopenia)

When you read what these 2 are. Could there be a link ?

Has anyone one else with MPN been on Gabapentin long term ?

Keep smiling. Each day is a blessing.

Anne

10 Replies
oldestnewest

Hi Fannetastic, I will ask Prof Harrison for you, Maz.

Reply

Thanks Maz. It makes a very interesting read. A bit scary to be honest. x

Reply

Maz should have said I am now on Pregabalin this past year which I believe is just a stronger version of Gabapentin.. Got my Wurzel Gummage head on today. x

Reply

Hi Fannetastic, I have had a reply from Prof Harrison and she has said many drugs have this kind of warning. If you are at all worried about it then our advice would be to discuss it with your haematologist. Hope this helps, best wishes, Maz x

Reply

Thanks Maz. I will mention it to Mira in 2 weeks time. x

Reply

Hello Maz, its me again, trying to catch up with the posts i have missed,

This Gabapentin, I am on this for Shingles, Hope it is safe. I have enough

to cope with.

Reply

Hi Bernie, all I can advise is as per the advice given above to fannetastic, you are best to speak to your haematologist about it, he/she can give you the best advice about the Gabepentin. Maz

Reply

I have been on gabapentin anne

Reply

Hi Anne

I have PV but was only on Gabapentin for a few months probably prior to being diagnosed as far as I can remember. Kind regards Aime xx

Reply

Shelly and Aime, I think some sort of study should be set up about if there is any connection at all. I was on Gabapentin for a number of years, only diagnosed MPN for 3.5 years but my GP tells me I had " iffy "blood results since 2007, so have I had MPN since I started Gabapentin around the same time? who knows, but its interesting to read the side effects of both tablets.

Anne x

Reply

You may also like...